Alert archive / Mississippi / Frost Advisories in 2005
Frost Advisory 3, NWS Memphis, TN
NWS Memphis, TN issued this frost advisory at Oct 28, 2005, 3:38 PM CDT for 4 states. It took effect at Oct 29, 2005, 12:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2005, 3:38 PM CDT (20:38 UTC)
- In effect from
- Oct 29, 2005, 12:00 AM CDT
- Expired
- Oct 29, 2005, 7:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
All 56 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 282038 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 338 PM CDT FRI OCT 28 2005 ...FROST POSSIBLE ACROSS THE MID SOUTH OVERNIGHT... .AN AREA OF HIGH PRESSURE CENTERED ACROSS THE MISSISSIPPI VALLEY WILL CONTINUE TO BRING DRY AIR...CALM WINDS...AND TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S ACROSS THE MID SOUTH OVERNIGHT. ANYONE WITH AGRICULTURAL INTERESTS SHOULD TAKE MEASURES TO PROTECT PLANTS FROM THE FROST. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-290445- /X.NEW.KMEG.FR.Y.0003.051029T0500Z-051029T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 338 PM CDT FRI OCT 28 2005 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CDT SATURDAY. TEMPERATURES WILL FALL TO BETWEEN 33 TO 36 DEGREES ACROSS MANY AREAS LATER TONIGHT. THIS WILL ALLOW FROST TO FORM OVERNIGHT TOWARDS SUNRISE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
1 follow-up statement
000 WWUS74 KMEG 290812 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 312 AM CDT SAT OCT 29 2005 ...FROST POSSIBLE ACROSS THE MID SOUTH OVERNIGHT... .AN AREA OF HIGH PRESSURE CENTERED ACROSS THE MISSISSIPPI VALLEY WILL CONTINUE TO BRING DRY AIR...CALM WINDS...AND TEMPERATURES FALLING INTO THE LOWER TO MIDDLE 30S ACROSS THE MID SOUTH OVERNIGHT. ANYONE WITH AGRICULTURAL INTERESTS SHOULD TAKE MEASURES TO PROTECT PLANTS FROM THE FROST. ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291200- /X.CON.KMEG.FR.Y.0003.000000T0000Z-051029T1200Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT- DESOTO-MARSHALL-BENTON(MS)-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE- PRENTISS-COAHOMA-QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE(MS)- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD- CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH... CORINTH...IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE... OXFORD...NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...COVINGTON...JACKSON...LEXINGTON...BARTLETT... GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE... BOLIVAR...SAVANNAH 312 AM CDT SAT OCT 29 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this frost advisory went out at Oct 28, 10:20 AM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Oct 28, 10:20 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1020 AM CDT FRI OCT 28 2005 .DISCUSSION...12Z SURFACE AND UPPER AIR ANALYSIS THIS MORNING PLACES A RIDGE OF HIGH PRESSURE ACROSS THE PLAINS AND THE MID SOUTH. A LONG WAVE TROUGH EXTENDS ACROSS EASTERN TENNESSEE THROUGH SOUTHEAST MISSISSIPPI. 12Z SOUNDINGS FROM KLZK/KJAN SHOW LITTLE IF ANY LOW LEVEL MOISTURE PRESENT AND AGREES WITH VISIBLE SATELLITE TRENDS THIS MORNING. 850 MB TEMPERATURES AROUND 4C WILL PRODUCE HIGHS THIS AFTERNOON IN THE MIDDLE TO UPPER 60S. FORECAST IS ON TRACK AND NOT ANTICIPATING ANY UPDATES. CJC .PREV DISCUSSION...ISSUED 355 AM CDT FRI OCT 28 2005... DRY COOL WEATHER WILL PERSIST IN THE MIDSOUTH THE NEXT FEW DAYS. TODAY...A RIDGE ALOFT AND A HIGH AT THE SURFACE WILL INSURE A SUNNY CONDITIONS AFTER A FROSTY START. IT SHOULD WARM INTO THE 60S TODAY DUE TO LOTS OF SUN AND LIGHTER WINDS. MORE FROST IS EXPECTED TONIGHT DUE TO MID 30S ALONG AND WEST OF THE TENNESSEE RIVER AND EXTREME NORTHEAST MISSISSIPPI. TEMPERATURES SHOULD GRADUALLY WARM OVER THE WEEKEND AS THE UPPER RIDGE MOVES ON EAST AND THE SURFACE HIGH POSITIONS ITSELF OVER THE SOUTHEASTERN STATES. ANOTHER FRONT WILL EDGE INTO THE AREA MONDAY NIGHT AND BRING A CHANCE OF RAIN MAINLY TUESDAY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
Hazardous weather outlook, Oct 28, 4:08 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 408 AM CDT FRI OCT 28 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291115- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 408 AM CDT FRI OCT 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Frost Advisories in Mississippi, 2005Frost Advisories in Tennessee, 2005Frost Advisories in Arkansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.